Original Research Article
Year: 2018 | Month: September | Volume: 8 | Issue: 9 | Pages: 110-114
Evaluation of Adverse Drug Reactions of Drugs Used in Gynaecology Department for Different Complications at a Tertiary Care Teaching Hospital
Ramandeep Kaur, Ranbir Singh
Research Scholar/Clinical Intern, Department of Pharmacy Practice, ISF College of Pharmacy, Moga-Ferozepur G.T. Road Moga,142001, Punjab, India.
Corresponding Author: Ranbir Singh
Purpose: To monitor the adverse drug reactions of the drugs used in the Gynaecology Department with the objectives to evaluate the side effect and ADRs experienced by out-patients and in-patients in the Gynaecology Department and also to study the pattern of ADRs and side effects by spontaneous reporting.
Methods: A prospective observational study was carried out in the department of gynaecology and the patients who qualified the inclusion criteria were enrolled in the study. The data were analyzed with the help of SPSS Statistics ver. 20.
Results:During the course of the study, 51 patients developed adverse drug reactions from the agents used in the gynaecology department. Majority of the reactions occurred in the age group 21-30 years (64.7%) followed by the 31-40 year age group (21.6%) developed ADRs. Most common reaction or problem was abdominal pain+headache; occurred in 8(15.7%) patients. Tab. Folvate Inj. Iron sucrose, Tab. Rantac, Tab. Canfree, Tab. Levobact, Tab. Doxycycline caused the majority of reactions and problems in 3 (5.9%) patients individually. All the ADRs were caused by the drug administered via peroral route. According to the Naranjo probability scale, causality assessment was probable in 28(74.1%) patients. The offending drug was discontinued in all the 51 patients. No serious reaction occurred at the time of the study.
Conclusion: This study helped us to investigate the pattern of the ADRs in the Gynaecology Department. Creating awareness among the health care professionals and promoting ADR reporting is necessary for the optimization of the drug therapy. Overall, drug therapy used in the Department of Gynaecology is usually safe and the drugs are given with care, but there are still some chances that certain drugs could possibly cause some potential ADRs to occur.
Key words: Adverse drug reaction, Gynaecology, Pharmacovigilance, Antibacterial drugs.